MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00534340
Medical Device Problem Codes Break (1069); Positioning Failure (1158); Entrapment of Device (1212); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix biliary stent was used during an endoscopic retrograde cholangiopancreatography procedure in the bile duct, performed on (b)(6) 2021.During the procedure and inside the patient, when the physician attempted to advance the stent, difficulty was noticed.The guide catheter was shortened and the distal tip of the stent kinked due to the force used to get the stent up the bile duct.The physician attempted to remove the stent but it deployed prematurely and was stuck inside the scope.The stent was then pushed out of the scope using biopsy forceps.A different device was opened and used to successfully complete the procedure.Subsequently, the physician used a snare to grab and retrieve the original advanix stent.When attempting to pull the stent through the channel, the stent broke in half.Both pieces of the broken stent were then removed from the patient.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be good.
 
Additional Manufacturer Narrative
Block h6: medical device problem code a0401 captures the reportable event of stent break.Conclusion code d17 is being used in lieu of an adequate conclusion code for device not returned.Block h10: according to the complainant, the suspect device has been disposed and is not available for return.If any further relevant information is received, a supplemental mdr will be filed.Block h11: correction to d4: model number changed from m00534320 to m00534340 lot number changed from 0026236566 to 0026236567.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix biliary stent was used during an endoscopic retrograde cholangiopancreatography procedure in the bile duct, performed on (b)(6), 2021.During the procedure and inside the patient, when the physician attempted to advance the stent, difficulty was noticed.The guide catheter was shortened and the distal tip of the stent kinked due to the force used to get the stent up the bile duct.The physician attempted to remove the stent but it deployed prematurely and was stuck inside the scope.The stent was then pushed out of the scope using biopsy forceps.A different device was opened and used to successfully complete the procedure.Subsequently, the physician used a snare to grab and retrieve the original advanix stent.When attempting to pull the stent through the channel, the stent broke in half.Both pieces of the broken stent were then removed from the patient.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be good.

Brand Name
ADVANIX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key12048664
Report Number3005099803-2021-02929
Device Sequence Number4428784
Product Code FGE
UDI-Device Identifier08714729787419
UDI-Public08714729787419
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K101314
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/23/2022
Device Model NumberM00534340
Device Catalogue Number3434
Device Lot Number0026236567
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/25/2021
Supplement Date Received by Manufacturer07/20/2021
Initial Report FDA Received Date06/23/2021
Supplement Report FDA Received Date08/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1